The grazing collision asymptotics of the non cut-off Kac equation. (English) Zbl 0912.76081

Summary: We investigate the non cut-off Kac equation when the cross-section is concentrating on grazing collisions. We prove that this process leads to the one-dimensional Fokker-Planck equation, and that, under suitable regularity of the initial data, the convergence is uniform in time.


76P05 Rarefied gas flows, Boltzmann equation in fluid mechanics
45K05 Integro-partial differential equations
82B40 Kinetic theory of gases in equilibrium statistical mechanics
Full Text: DOI EuDML


[1] A. A. ARSEN’EV and O. E. BURYAK, ” On the connection between a solution of the Boltzmann equation and a solution of the Landau-Fokker-Planck equation”. Math. USSR Sbornik, 69 (2), 465-478 (1991). Zbl0724.35090 MR1055522 · Zbl 0724.35090
[2] E. A. CARLEN, E. GABETTA, G. TOSCANI, ” Propagation of smoothness and the rate of exponential convergence to equilibrium for a spatially homogeneous Maxwellian gas”, to appear on Comm. Math. Phys. (1997). Zbl0927.76088 MR1669689 · Zbl 0927.76088
[3] C. CERCIGNANI, The Boltzmann equation and its applications. Springer, New York (1988). Zbl0646.76001 MR1313028 · Zbl 0646.76001
[4] P. DEGOND and B. LUCQUIN-DESREUX, ” The Fokker-Planck asymptotics of the Boltzmann collision operator in the Coulomb case”, Math. Mod. Meth. in appl. Sci., 2 (2), 167-182 (1992). Zbl0755.35091 MR1167768 · Zbl 0755.35091
[5] L. DESVILLETTES, ” On asymptotics of the Boltzmann equation when the collisions become grazing”, Transp. theory and stat. phys., 21 (3), 259-276 (1992). Zbl0769.76059 MR1165528 · Zbl 0769.76059
[6] L. DESVILLETTES, ” About the regularizing properties of the non-cut-off Kac equation”, Comm. Math. Phys., 168 (2), 417-440 (1995). Zbl0827.76081 MR1324404 · Zbl 0827.76081
[7] E. GABETTA, L. PARESCHI, ” About the non cut-off Kac equation: Uniqueness and asymptotic behaviour”, Comm. Appl. Nonlinear Anal., 4, 1-20 (1997). Zbl0873.45006 MR1425012 · Zbl 0873.45006
[8] E. GABETTA, G. TOSCANI, B. WENNBERG, ” Metrics for probability distributions and the trend to equilibrium for solutions of the Boltzmann equation”, J. Stat. Phys. 81, 901-934 (1995). Zbl1081.82616 MR1361302 · Zbl 1081.82616
[9] T. GOUDON, ” On the Boltzmann equation and its relations to the Landau-Fokker-Planck equation: influence of grazing collisions”. To appear in C. R. Acad. Sci., 1997. Zbl0882.76079 · Zbl 0882.76079
[10] M. KAC, Probability and related topics in the physical sciences, New York (1959). Zbl0087.33003 MR102849 · Zbl 0087.33003
[11] P. L. LIONS, ” On Boltzmann and Landau equations”, Phil. Trans. R. Soc. Lond., A(346), 191-204 (1994). Zbl0809.35137 MR1278244 · Zbl 0809.35137
[12] P. L. LIONS, G. TOSCANI, ” A sthrenghtened central limit theorem for smooth densities”, J. Funct. Anal. 128, 148-167 (1995). Zbl0822.60018 MR1322646 · Zbl 0822.60018
[13] J. NASH, ” Continuity of solutions of parabolic and elliptic equations”, Amer. J. Math. 80, 931-957 (1958). Zbl0096.06902 MR100158 · Zbl 0096.06902
[14] G. TOSCANI, ” On regularity and asymptotic behaviour of a spatially homogeneous Maxwell gas”. Rend. Circolo Mat. Palermo, Serie II, Suppl. 45, 649-622 (1996). Zbl0893.76081 MR1461111 · Zbl 0893.76081
[15] G. TOSCANI, ” Sur l’inégalité logarithmique de Sobolev”, To appear in C. R. Acad. Sci., 1997. Zbl0905.46018 MR1447044 · Zbl 0905.46018
[16] C. VILLANI, ” On the Landau equation: weak stability, global existence”, Adv. Diff. Eq. 1 (5), 793-818 (1996). Zbl0856.35020 MR1392006 · Zbl 0856.35020
[17] C. VILLANI, ” On a new class of weak solutions to the spatially homogeneous Boltzmann and Landau equations”. Zbl0912.45011 · Zbl 0912.45011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.